Alert archive / Texas / Flash Flood Warnings in 1992
Flash Flood Warning 55, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 20, 1992, 2:00 PM CDT for Val Verde County, Texas. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- May 20, 1992, 2:00 PM CDT (19:00 UTC)
- Expired
- May 20, 1992, 4:55 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Val Verde County, TX
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 7.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDRT 201858 FFWDRT TXC465-210100- BULLETIN - EBS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DEL RIO TX 200 PM CDT WED MAY 20 1992 THE NATIONAL WEATHER SERVICE IN DEL RIO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING COUNTY... IN SOUTH CENTRAL TEXAS ...VAL VERDE COUNTY AT 145 PM CDT SHOWERS AND THUNDERSTORMS CONTINUED ACROSS VAL VERDE COUNTY. THE INTENSITY OF RAINFALL HAD DECREASED SOMEWHAT DURING THE PAST TWO HOURS BUT SHOWS SIGNS OF BECOMING HEAVIER SOUTH OF DEL RIO. THE LARGER AREA OF RAIN EXTENDS FROM 70 MILES SOUTH SOUTHEAST OF DEL RIO NORTH TO OZONA IN CROCKETT COUNTY. MOVEMENT WAS TO THE NORTH AT 12 MPH. RAINFALL HAS VARIED ACROSS VAL VERDE COUNTY WITH OVER THREE INCHES OF RAIN REPORTED IN COMSTOCK...30 MILES NORTHWEST OF DEL RIO. THE NORTHWEST CORNER OF THE COUNTY RECEIVED OVER TWO INCHES OF RAIN WITH MANY AREAS IN BETWEEN REPORTING OVER ONE AND A HALF INCHES OF RAINFALL. HIGHWAYS 163N AND FM ROAD 1024 REMAIN CLOSED TO TRAFFIC BECAUSE OF HIGH WATER ACROSS THE HIGHWAYS JUST NORTH OF COMSTOCK. HIGHWAY 163N HAD NEARLY 2.5 FEET OF WATER ACROSS LOW WATER CROSSINGS SHORTLY AFTER 930 AM WITH THE WATER LEVEL FALLING SINCE THEN. THE DEVILS RIVER 30 MILES NORTH OF COMSTOCK HAS RISEN TO 5.3 FEET BUT WAS NOT ACROSS THE HIGHWAY BRIDGE AT THIS TIME. FISHERMEN ON LAKE AMISTAD SHOULD BE ALERT FOR DANGEROUS LIGHTNING AND BRIEF GSUTY WINDS NEAR THUNDERSTORMS AND BE READY TO SEEK SHELTER. MOTORISTS SHOULD BE ALERT FOR SUDDEN DOWNPOURS OF RAIN THAT COULD FLODD MORE LOW WATER CROSSINGS. MINOR STREET FLOODING WILL OCCUR IN DEL RIO AS THE THAS THE THUNDERSTORMS PASS THROUGH. PERSONS SHOULD STAY TUNED TO THE NJOAA WEATHER RADIO...TV AND LOCAL COMMERICAL RADIO FOR THE LATEST STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:05 PM CDT, 22 hours 55 minutes earlier.
Area forecast discussion, May 19, 3:05 PM CDT, 22 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON, TX 200 PM CDT TUE MAY 19 1992 ALL MODELS ARE INDICATING A CONTINUED WEAKENING OF H7/H5 LOW OVER CNTRL TX...WITH INSTABILITY AXIS PULLING UP TO NW OVER THE NEXT 36 HOURS. THIS WILL DCRS TSTM ACTIVITY IN ALL AREAS OF FA XCPT HILL COUNTRY. MODELS NOT AS CLEAR ON LAST PD...WITH HANDLING OF H5 OVR GULF UNCERTAIN. WILL GO WITH MOS POPS FOR MOST OF FCST PD...XCPT A CATEGORY HIR IN LAST PD FOR BRO/CRP DUE TO UNCERTAIN EVOUTION OF H5 CYCLOGENESIS OVR GULF. SINCE ATMOS HAS GONE VIRTUALLY BAROTROPIC FOR FORSEEABLE FUTURE... WILL HAVE PERSISTENCE TEMP FCST... MODERATED IN 2ND PD PRINCIPALLY BY CLD COVER... BUT ALSO BY EVAP OVR SOME SRN PTNS.A XPCT A FEW HEAVY RAFL EVENTS TO CONT THIS EVENING OVR PTS OF S TX AND HILL COUNTRY...BUT NOT WIDESPREAD ENUF TO WARRANT FFA. SEA .SETX...NONE
In the hours before
Special weather statement, May 20, 11:04 AM CDT, 2 hours 56 minutes before
TXZ035-038>040-201700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANTONIO TX 1100 AM CDT WED MAY 20 1992 ...SHOWERS AND THUNDERSTORMS MOVING ACROSS BEXAR COUNTY... AT 1100 AM...SCATTERED SHOWERS AND THUNDERSTORMS...SOME PRODUCING BRIEF HEAVY RAIN WERE MOVING ACROSS BEXAR COUNTY AND PARTS OF SOUTH CENTRAL TEXAS AND INTO THE COASTAL BEND AREA. THE THUNDERSTORMS WITH THE HEAVIEST RAINS WERE LOCATED OVER NORTHWEST AND WEST PORTIONS OF THE SAN ANTONIO METROPOLITAN AREA AND NEAR STOCKDALE. THE LARGE AREA OF SHOWERS AND STORMS WAS FROM COMFORT TO NEAR AUSTIN...THEN EXTENDING SOUTHEAST TO THE MIDDLE TEXAS COAST. MOVEMENT WAS TOWARD THE NORTH AND NORTHWEST AT 10 TO 15 MPH. ABUNDANT MOISTURE IN THE ATMOSPHERE WILL PRODUCE BRIEF HEAVY RAINFALL AND FREQUENT LIGHTNING AS THE MAIN THREATS FROM THESE THUNDERSTORMS. THE RAINS ARE MOVING ACROSS ALREADY RAIN-SOAKED AREAS OF SOUTH CENTRAL TEXAS...RAISING THE POTENTIAL FOR LOCALIZED FLOODING OF LOW-LYING AREAS...STREETS...AND ESPECIALLY LOW-WATER CROSSINGS. THE NATIONAL WEATHER SERVICE WILL KEEP YOU UPDATED ON DEVELOPING WEATHER CONDITIONS...SO STAY TUNED TO YOUR NOAA WEATHER RADIO.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 8:30 AM CDT | Flash Flood Warning | EWX | Val Verde | 6 hr |
| May 20, 3:35 PM CDT | Flash Flood Warning | EWX | Bexar, Kendall | 115 min |
| May 20, 5:27 PM CDT | Flash Flood Warning | EWX | Bexar | 2 hr |
Nearby
Flash Flood Warnings in Texas, 1992Every flash flood warning in 1992
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.